about 3 years ago I had severe insomnia...it got so bad I thought people were purposely making noise to keep me awake. Now when im dosing off I think somebody is going to wake me up.....I took pills, way too many. I cannot sleep without taking everything I have to get this paranoid feeling I have stuck in my brain. Ive went to numerous drs to no avail. All they do is give me sleeping aids, and I know deep inside eventually they will kill me if I cannot beat this..any help would be appreciatted lost in ny
Please stop using sleeping pills indiscriminately. Medical (sedatives) are given in the temporary initial phase of insomnia, this is combined with non medical measures like sleep hygiene, relaxation therapy, stimulus control, and sleep restriction which are referred to as cognitive behavioral therapies. As the non medical measures help to restore your sleep rhythm, the sedatives are withdrawn.
Cognitive Behavioral Therapy for Insomnia is the preferred treatment for insomnia and a Harvard study in 2004 demonstrated it's at least as effective, if not more so, than medications and doesn't suffer the side effects or long term expense of medications.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.